Skip to Main content Skip to Navigation
Journal articles

Convergence of Nonlinear Observers on Rn With a Riemannian Metric (Part I)

Abstract : We study how convergence of an observer whose state lives in a copy of the given system's space can be established using a Riemannian metric. We show that the existence of an observer guaranteeing the property that a Riemannian distance between system and observer solutions is nonincreasing implies that the Lie derivative of the Riemannian metric along the system vector field is conditionally negative. Moreover, we establish that the existence of this metric is related to the observability of the system's linearization along its solutions. Moreover, if the observer has an infinite gain margin then the level sets of the output function are geodesically convex. Conversely, we establish that, if a complete Riemannian metric has a Lie derivative along the system vector field that is conditionally negative and is such that the output function has a monotonicity property, then there exists an observer with an infinite gain margin.
Document type :
Journal articles
Complete list of metadata
Contributor : François Chaplais Connect in order to contact the contributor
Submitted on : Friday, August 3, 2012 - 9:36:27 PM
Last modification on : Wednesday, November 17, 2021 - 12:30:54 PM

Links full text



Ricardo Sanfelice, Laurent Praly. Convergence of Nonlinear Observers on Rn With a Riemannian Metric (Part I). IEEE Transactions on Automatic Control, Institute of Electrical and Electronics Engineers, 2012, 57 (7), pp.1709-1722. ⟨10.1109/TAC.2011.2179873⟩. ⟨hal-00722761⟩



Record views